Facebook Pixel
EmpowHER Guest

Has anyone taken Lipator and then developed neurpathy and/or diabetes 2?

By Anonymous August 11, 2014 - 3:43pm
Rate This

I started taking Lipator 10/12 years ago and shortly there after started getting neuropathy in my feet, I was also diagnosed with Type 2 diabetes, 5 years ago, so I took medication for two years, then decided to change my diet and have returned to normal insulin levels which allowed me to dis-continued the medication for the diabetes. I'm currently taking a generic Lipator, called Simvastatin". I'm curious if others have experienced anything similar to my situation.

Add a Comment3 Comments

EmpowHER Guest

Thanks Susan, your comments were helpful, I thought there may be more feedback but yours was the only one I received. appreciated your information. Joyce

August 14, 2014 - 10:02pm
HERWriter Guide (reply to Anonymous)

You're welcome Anon-

Don't give up, some posts/threads take a while to get going! 


August 15, 2014 - 5:27am
HERWriter Guide

Hi Anon

Thanks for this question! 

I have read about never damage before, as a serious side effect of taking Lipitor. 

There is also a disclaimer in your Lipitor literature that the FDA insisted on having put in, about the risk of diabetes when taking a statin. 

Lipitor is a statin that helps to reduce cholesterol. These medications are important for the health of many people but do cause severe side effects in some.

NPR reported on a study that showed about 17% had side effects like liver damage, nerve damage and sore muscles. The study also found that half the people put on these stains quit them. Some went back on them, some did not.

 I hope others here who have had the same experiences get back to you with their stories. 

Read more on nerve damage and statins here: 


Has this helped?



August 12, 2014 - 5:06am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!